Login | Register

Ramsey-optimal tax reforms and real exchange rate dynamics

Title:

Ramsey-optimal tax reforms and real exchange rate dynamics

Gomme, Paul, Auray, Stéphane and Eyquem, Aurélien (2018) Ramsey-optimal tax reforms and real exchange rate dynamics. Journal of International Economics . ISSN 00221996 (In Press)

[img]
Text (application/pdf)
Gomme 2018.pdf - Accepted Version
Restricted to Repository staff only until 25 September 2020.
Available under License Spectrum Terms of Access.
3MB

Official URL: http://dx.doi.org/10.1016/j.jinteco.2018.09.007

Abstract

We solve the Ramsey-optimal tax plan for a small open economy with an endogenously-determined real exchange rate. The open economy constrains the government's setting of the capital income tax rate since physical capital cannot be dominated in rate of return by foreign assets. However, the endogenous real exchange rate loosens this constraint relative to a one good open economy model in which the real exchange rate is necessarily fixed. We find that, the dynamics of the two good small open economy model more closely resemble those of a closed economy model than a one good small open economy model.

Divisions:Concordia University > Faculty of Arts and Science > Economics
Item Type:Article
Refereed:Yes
Authors:Gomme, Paul and Auray, Stéphane and Eyquem, Aurélien
Journal or Publication:Journal of International Economics
Date:2018
Funders:
  • Projets Generique ANR 2015
  • Social Science and Humanities Research Council of Canada
Digital Object Identifier (DOI):10.1016/j.jinteco.2018.09.007
Keywords:Optimal fiscal policy; Tax reforms; Welfare
ID Code:984553
Deposited By: ALINE SOREL
Deposited On:04 Oct 2018 18:27
Last Modified:04 Oct 2018 18:27

References:

S. Auray, A. Eyquem, P. Gomme. A tale of tax policies in open economies, Int. Econ. Rev., 57 (2016), pp. 1299-1333, 10.1111/iere.12199/pdf

S. Auray, A. Eyquem, P. GommeDebt Hangover in the Aftermath of the Great Recession. Working Paper 17-001, Concordia University (2017)

D.K. Backus, P.J. Kehoe, F.E. Kydland. International real business cycles, J. Polit. Econ., 100 (1992), pp. 745-775

G. Benigno, B. De Paoli. On the international dimension of fiscal policy, J. Money Credit Bank., 42 (2010), pp. 1523-1542

C. Chamley. Optimal taxation of capital income in general equilibrium with infinite lives, Econometrica, 54 (1986), pp. 607-622

V.V. Chari, P.J. Kehoe, E.R. McGrattan. Sticky price models of the business cycle: can the contract multiplier solve the persistence problem?, Econometrica, 68 (2000), pp. 1151-1179

I.H. Correia. Dynamic optimal taxation in small open economies, J. Econ. Dyn. Control., 20 (1996), pp. 691-708

B. De Paoli. Monetary policy and welfare in a small open economy, J. Int. Econ., 77 (2009), pp. 11-22

R. Fair, J. Taylor. Solution and maximum likelihood estimation of dynamic nonlinear rational expectations models, Econometrica, 51 (1983), pp. 1169-1185
P. Gomme, P. Rupert. Theory, measurement, and calibration of macroeconomic models, J. Monet. Econ., 54 (2007), pp. 460-497

K.L. Judd. Redistributive taxation in a simple perfect foresight model, J. Public Econ., 28 (1985), pp. 59-83

R.E. Lucas Jr., N.L. Stokey. Optimal fiscal and monetary policy in an economy without capital, J. Monet. Econ., 12 (1983), pp. 55-93

F.P. Ramsey. A contribution to the theory of taxation, Econ. J., 37 (1927), pp. 47-61, http://www.jstor.org/stable/2222721
All items in Spectrum are protected by copyright, with all rights reserved. The use of items is governed by Spectrum's terms of access.

Repository Staff Only: item control page

Downloads per month over past year

Research related to the current document (at the CORE website)
- Research related to the current document (at the CORE website)
Back to top Back to top